Alert archive / Oklahoma / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Tulsa, OK

June 23, 2007Okfuskee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 23, 2007, 10:22 AM CDT for Okfuskee County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 23, 2007, 10:22 AM CDT (15:22 UTC)
Expired
Jun 23, 2007, 2:15 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okfuskee County, OK

The radar

The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 11:50 AM CDTFLASH FLOOD2 N Pharoah, OKSECONDARY ROADS FLOODED DUE TO HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 3.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1217 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 231522
FFWTSA
OKC107-231915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1022 AM CDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 215 PM CDT

* AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
  SOUTH OF PADEN TO 4 MILES NORTHEAST OF PHAROAH. THE STORMS
  PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR         
  INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER   
  1 TO 2 INCHES WILL BE POSSIBLE THROUGH 215 PM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...BEARDEN...OKEMAH...CLEARVIEW AND WELEETKA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3553 9661 3561 9619 3532 9604 3530 9641
      3545 9645 3541 9661

$$
1 follow-up statement
000 
WGUS74 KTSA 231619
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1117 AM CDT SAT JUN 23 2007

OKC107-231915-
OKFUSKEE OK-
1117 AM CDT SAT JUN 23 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
EASTERN OKFUSKEE COUNTY...

AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ACROSS EASTERN OKFUSKEE 
COUNTY...MOVING EAST AT 10 MPH. RADAR INDICATES THAT 2 TO 3 INCHES 
OF RAIN HAS ALREADY FALLEN.  ANOTHER ONE HALF INCH WILL BE POSSIBLE 
THROUGH 215 PM CDT.  ALTHOUGH MOST OF THE HEAVY RAIN HAS 
ENDED...FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL 
REMAIN POSSIBLE THROUGH EARLY AFTERNOON.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3558 9642 3561 9619 3532 9604 3530 9641
      3545 9645 3547 9645

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:47 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 23, 6:47 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
647 AM CDT SAT JUN 23 2007

.AVIATION...
NEXT FEW HOURS HEAVILY INFLUENCED BY ONGOING CONVECTION. TRIED TO
TIME THE CONVECTION OUT OF THE TUL AND RVS AREAS AND BRING MORE IN
ABOUT MID MORNING. ALSO TIMED CONVECTION TOWARD XNA AND FYV.
EXPECT BOUNDARIES FROM KS CONVECTION TO DROP SOUTH AND HELP FOCUS
CONVECTION LATER TODAY. OTHERWISE...INSTABILITY...NO CAP...AND
AFTERNOON HEATING SHOULD PRODUCE MORE STORMS LATER TODAY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...02
Hazardous weather outlook, Jun 23, 7:26 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT SAT JUN 23 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
721 AM CDT SAT JUN 23 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING BUT MAINLY THIS AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WEAK TROUGH WILL CONTINUE OVER THE AREA TODAY AND TONIGHT. THIS
WILL COMBINE WITH DEEP MOISTURE AND INSTABILITY TO PROVIDE A GOOD
ENVIRONMENT FOR CONTINUED CONVECTION WITH HEAVY RAIN THROUGH
TONIGHT. AFTERNOON HEATING WILL PROVIDE IMPETUS FOR MUCH OF
THE STRONGER CONVECTION...BUT NUMEROUS OUTFLOW BOUNDARIES WILL
LIKELY PROVIDE SOME LIFT AND FOCUS ALSO. WIND FIELDS WILL NOT
SUPPORT SUPER CELLS...BUT THERE WILL BE A LIMITED RISK OF ISOLATED
PULSE SEVERE STORMS...MAINLY IN THE LATE MORNING AND AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOOD PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER LEVEL RIDGE REMAINS OVER THE WESTERN UNITED STATES WITH
TROUGHING OVER THE SOUTHERN PLAINS. THAT WILL COMBINE WITH
MOISTURE AND INSTABILITY TO KEEP THE WEATHER UNSETTLED THROUGH THE
WEEK. A SURGE OF GULF MOISTURE MOVES NORTHWARD BY MID WEEK WHILE A
COLD FRONT DROPS SOUTH INTO OKLAHOMA AROUND WEDNESDAY OR THURSDAY.
THIS WILL ALSO ENHANCE THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Local storm report, Jun 23, 8:17 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      COWETA                  35.95N 95.65W
06/23/2007                   WAGONER            OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED WITH A FEW CARS FLOODED...REPORTED
            BY COWETA PD.

0815 AM     FLASH FLOOD      INOLA                   36.15N 95.51W
06/23/2007                   ROGERS             OK   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED DUE TO HIGH WATER...REPORTED BY
            CLAREMORE SHERIFFS OFFICE.

&&

RBD
Local storm report, Jun 23, 9:17 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
917 AM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      PRYOR                   36.31N 95.32W
06/23/2007                   MAYES              OK   EMERGENCY MNGR

            WATER OVER ROADWAY IN THE CITY LIMITS WITH A STALLED CAR.

&&

RBD
Local storm report, Jun 23, 9:23 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 AM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLASH FLOOD      HENRYETTA               35.44N 95.98W
06/23/2007                   OKMULGEE           OK   LAW ENFORCEMENT

            SIGNIFICANT STREET FLOODING IN HENRYETTA

&&

MAT
Local storm report, Jun 23, 9:51 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
951 AM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     FLASH FLOOD      INOLA                   36.15N 95.51W
06/23/2007                   ROGERS             OK   EMERGENCY MNGR

            WATER UP TO 12 INCHES DEEP IN HOMES IN INOLA...NUMEROUS
            ROADS UNDER WATER...SEVERAL WATER RESCUES UNDERWAY NEAR
            INOLA.

&&

MAT
Local storm report, Jun 23, 10:04 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1004 AM CDT SAT JUN 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     FLASH FLOOD      HASKELL                 35.82N 95.67W
06/23/2007                   MUSKOGEE           OK   LAW ENFORCEMENT

            STREETS CLOSED IN HASKELL DUE TO FLOODING

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:37 AM CDTFlash Flood WarningTSAWagoner113 min
Jun 23, 7:06 AM CDTFlash Flood WarningTSAMayes, Rogers114 min
Jun 23, 8:33 AM CDTFlash Flood WarningTSAWagoner117 min
Jun 23, 8:46 AM CDTFlash Flood WarningTSAMayes, Rogers6 hr
Jun 23, 9:03 AM CDTFlash Flood WarningTSAOkmulgee4 hr
Jun 23, 9:59 AM CDTFlash Flood WarningTSAMuskogee, Wagoner4 hr
Jun 23, 5:45 PM CDTSpecial Weather StatementTSARogers30 min
Jun 23, 6:17 PM CDTSpecial Weather StatementTSAOsage43 min
Jun 23, 6:31 PM CDTSpecial Weather StatementTSAWashington44 min

Nearby

Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.